Alert archive / Minnesota / Fire Weather Watches in 2007
Fire Weather Watch 2, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at May 2, 2007, 2:15 PM CDT for 5 counties in Minnesota. It took effect at May 3, 2007, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 2:15 PM CDT (19:15 UTC)
- In effect from
- May 3, 2007, 1:00 PM CDT
- Expired
- May 3, 2007, 3:28 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Morrison County, MN, Pope County, MN, Stevens County, MN, Todd County, MN
The radar
The Minneapolis radar (KMPX), 169 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMPX 021915 RFWMPX FIRE WEATHER WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 215 PM CDT WED MAY 2 2007 ...FIRE WEATHER WATCH FOR A PART OF CENTRAL MINNESOTA THURSDAY AFTERNOON AND EVENING FOR LOW HUMIDITY...STRONG WINDS...AND WARM TEMPERATURES .A LARGE AREA OF HIGH PRESSURE ACROSS SOUTHERN CANADA AND THE GREAT LAKES REGION WILL CONTINUE TO SPREAD A DRY EAST AND SOUTHEAST FLOW ACROSS CENTRAL MINNESOTA THURSDAY. MEANWHILE A LOW PRESSURE TROUGH WILL MOVE INTO THE WESTERN DAKOTAS BY LATE AFTERNOON. A SOUTHEAST WIND IS EXPECTED TO INCREASE THURSDAY AFTERNOON...ACROSS PARTS OF CENTRAL MINNESOTA...IN THE 16 TO 21 MPH RANGE WITH GUSTS AROUND 28 MPH. COMBINED WITH RELATIVE HUMIDITIES DROPPING TO NEAR 25 PERCENT...TEMPERATURES WARMING INTO THE LOWER 70S...AND VERY DRY FUELS...THE POTENTIAL FOR SEVERE WILDFIRE CONDITIONS WILL EXIST MAINLY NORTHWEST OF A LINE FROM NEAR MORRIS...TO LITTLE FALLS THURSDAY AFTERNOON AND EVENING. MNZ041>043-047-048-030315- /O.NEW.KMPX.FW.A.0002.070503T1800Z-070504T0300Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE- 215 PM CDT WED MAY 2 2007 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A LARGE AREA OF HIGH PRESSURE ACROSS SOUTHERN CANADA AND THE GREAT LAKES REGION WILL CONTINUE TO SPREAD A DRY EAST AND SOUTHEAST FLOW ACROSS CENTRAL MINNESOTA THURSDAY. MEANWHILE A LOW PRESSURE TROUGH WILL MOVE INTO THE WESTERN DAKOTAS BY LATE AFTERNOON. A SOUTHEAST WIND IS EXPECTED TO INCREASE THURSDAY AFTERNOON...ACROSS PARTS OF CENTRAL MINNESOTA...IN THE 16 TO 21 MPH RANGE WITH GUSTS AROUND 28 MPH. COMBINED WITH RELATIVE HUMIDITIES DROPPING TO NEAR 25 PERCENT...AIR TEMPERATURES WARMING INTO THE LOWER 70S...AND VERY DRY FUELS...THE POTENTIAL FOR SEVERE WILDFIRE CONDITIONS WILL EXIST MAINLY NORTHWEST OF A LINE FROM NEAR MORRIS...TO LITTLE FALLS...THURSDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS83 KMPX 030102 RFWMPX FIRE WEATHER WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 802 PM CDT WED MAY 2 2007 ...FIRE WEATHER WATCH FOR A PART OF CENTRAL MINNESOTA THURSDAY AFTERNOON AND EVENING FOR LOW HUMIDITY...STRONG WINDS...AND WARM TEMPERATURES... .DRY SOUTHEAST FLOW WILL CONTINUE ACROSS CENTRAL MINNESOTA THROUGH THURSDAY AS A LARGE AREA OF HIGH PRESSURE DOMINATES THE GREAT LAKES REGION. SOUTHEAST WINDS WILL INCREASE THURSDAY AFTERNOON...WITH SUSTAINED SPEEDS FROM AROUND 20 MPH...AND GUSTS APPROACHING 30 MPH. THE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES AROUND 25 PERCENT...TEMPERATURES IN THE LOWER 70S...AND VERY DRY FUELS...WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE CONDITIONS...MAINLY NORTHWEST OF A LINE FROM NEAR MORRIS...TO LITTLE FALLS...THURSDAY AFTERNOON AND EVENING. MNZ041>043-047-048-030915- /O.CON.KMPX.FW.A.0002.070503T1800Z-070504T0300Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE- 802 PM CDT WED MAY 2 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. DRY SOUTHEAST FLOW WILL CONTINUE ACROSS CENTRAL MINNESOTA THROUGH THURSDAY AS A LARGE AREA OF HIGH PRESSURE DOMINATES THE GREAT LAKES REGION. SOUTHEAST WINDS WILL INCREASE THURSDAY AFTERNOON...WITH SUSTAINED SPEEDS FROM AROUND 20 MPH...AND GUSTS APPROACHING 30 MPH. THE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES AROUND 25 PERCENT...TEMPERATURES IN THE LOWER 70S...AND VERY DRY FUELS...WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE CONDITIONS...MAINLY NORTHWEST OF A LINE FROM NEAR MORRIS...TO LITTLE FALLS...THURSDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ LS
000 WWUS83 KMPX 030828 RFWMPX RED FLAG WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 AM CDT THU MAY 3 2007 ...RED FLAG WARNING IN EFFECT FOR A PART OF CENTRAL MINNESOTA THIS AFTERNOON AND EVENING FOR LOW HUMIDITY...STRONG WINDS...AND WARM TEMPERATURES... .DRY EAST TO SOUTHEAST FLOW WILL CONTINUE ACROSS CENTRAL MINNESOTA TODAY AS A LARGE AREA OF HIGH PRESSURE DOMINATES THE GREAT LAKES REGION. EAST TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON...WITH SUSTAINED SPEEDS FROM AROUND 20 MPH...AND GUSTS APPROACHING 30 MPH. THE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES FROM 25 TO 30 PERCENT...TEMPERATURES NEAR 70 DEGREES...AND VERY DRY FUELS...WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE CONDITIONS...MAINLY NORTHWEST OF A LINE FROM MORRIS...TO LITTLE FALLS...THIS AFTERNOON AND EVENING. MNZ041>043-047-048-031630- /O.UPG.KMPX.FW.A.0002.070503T1800Z-070504T0300Z/ /O.NEW.KMPX.FW.W.0002.070503T1800Z-070504T0300Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE- 328 AM CDT THU MAY 3 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRY EAST TO SOUTHEAST FLOW WILL CONTINUE ACROSS CENTRAL MINNESOTA TODAY AS A LARGE AREA OF HIGH PRESSURE DOMINATES THE GREAT LAKES REGION. EAST TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON...WITH SUSTAINED SPEEDS FROM AROUND 20 MPH...AND GUSTS APPROACHING 30 MPH. THE STRONG WINDS COMBINED WITH RELATIVE HUMIDITIES FROM 25 TO 30 PERCENT...TEMPERATURES NEAR 70 DEGREES... AND VERY DRY FUELS...WILL CREATE THE POTENTIAL FOR SEVERE WILDFIRE CONDITIONS...MAINLY NORTHWEST OF A LINE FROM MORRIS...TO LITTLE FALLS...THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KAT
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at May 2, 5:33 AM CDT, 8 hours 42 minutes earlier.
Area forecast discussion, May 2, 5:33 AM CDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 533 AM CDT WED MAY 2 2007 .UPDATE... ADDED 12Z TAF DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. WINDS WILL SWING TO A SOLID EASTERLY DIRECTION AND INCREASE TO APPROX 10 KTS DURG THE AFTN AS THE SFC RIDGE PUSHES INTO CNTRL WI BY THIS EVE. MVFR LO CLDS IN NERN MN/NWRN WI THIS MRNG SHUD MIX OUT BEFORE REACHING ANY OF THE TAF SITES...MUCH LIKE YDAY. KAT && .PREV DISCUSSION... /ISSUED 330 AM CDT WED MAY 2 2007/ DISCUSSION... DRY CANADIAN HIGH PRESSURE CENTERED OVER NW ONTARIO WILL MOVE SLOWLY EAST TODAY KEEPING A DRY ENE WIND ACROSS AREA. VERY DRY AIRMASS ALOFT WITH PWATS ARND .25 YESTERDAY ACROSS THE EASTERN DAKOTAS MIGRATED INTO MN LAST EVE (MPX AT PWAT ONLY .20) AND WILL BE OVER WISCONSIN TODAY. AFTERNOON HUMIDITY WILL BE FROM 25 TO 30% ACROSS MUCH OF THE AREA THIS AFTERNOON. WITH TEMPERATURES ALOFT A LITTLE COOLER THAN YESTERDAY AFTERNOON HIGHS WILL BE JUST A BIT LOWER TODAY. AREA OF CLOUDS ACROSS NE MN/NW WI HASNT MAKE A LOT OF PROGRESS SOUTH OVERNIGHT...AND WHEN SUN RISES MUCH OF IT SHOULD MIX OUT. DRY HIGH PRESSURE AND ESE WINDS WILL CONTINUE THURSDAY...BUT WINDS WILL BEGIN TO INCREASE AS PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE TO OUR EAST AND SLOWLY APPROACHING LOW PRESSURE MOVING EAST OF THE ROCKIES. WINDS WILL CONTINUE TO INCREASE FRIDAY INTO SATURDAY WITH SLOW APPROACH OF TROUGH...BUT DEWPOINTS WILL BEGIN TO SLOWLY RISE...ESPECIALLY WESTERN MINNESOTA AS FLOW BECOMES MORE SOUTHERLY. TEND TO FAVOR BIT SLOWER GFS REGARDING BREAKDOWN OF UPPER RIDGE AS WE MOVE TOWARD THE WEEKEND. PUT A SLIGHT CHANCE POPS NTO SW MN LATE THURSDAY NIGHT AS BOTH MODELS TO SUPPORT A WAVE EJECTED OUT OF SW TROUGH LATE THURSDAY NIGHT SO ADDED SOME SMALL POPS SW MN IN LINE WITH OUR NEIGHBORS. FRIDAY NIGHT/EARLY SATURDAY LOOK FAVORABLE FOR CONVECTION MAINLY MN AREAS AS STRONG LOW LEVEL JET DEVELOPS AND MID LEVELS SHOW CONSIDERABLE DESTABILIZION. CONTINUED WITH POPS INTO SUNDAY AS FRONT SLOWLY WORKS EAST ACROSS MN TOWARD WISCONSIN. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP
Hazardous weather outlook, May 2, 5:00 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT WED MAY 2 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 500 AM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Fire Weather Watches in Minnesota, 2007Every fire weather watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.